# SDR CALA9701796

- Difficulty date: December 23, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N69523
- Make and model: Doug DC-9-32
- Aircraft serial: 47520
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Transformer
- Part number: 7074
- Condition: Failed
- Location: Overhead Bin
- Stage of operation: TX
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

SPARKS AND SMOKE CAME FROM LT OVERHEAD BIN WHEN BIN WAS OPENED BY A PASSENGER WHILE AIRCRAFT WAS AT GATE IN ELP.  THE CIRCUIT BREAKER POPPED AND THE SMOKE AND SPARKS CEASED.  MAINTENANCE FOUND TRANSFORMER IN OVERHEAD BIN AT FAULT.  THE AIRCRAFT WILL BE FERRIED TO HOUSTON FOR TRANSFORMER REPLACEMENT, INSPECTION, AND REPAIRS.  *S/D*  THE TRANSFORMER WAS REMOVED AND REPLACED.  IN ADDITION, THE MOUNT PLATES WERE REMOVED AND REPLACED DUE TO HEAT DAMAGE.
